Alert archive / Florida / Flash Flood Warnings in 2024

Flash Flood Warning 48, NWS Tallahassee, FL

July 1, 2024Madison County, Florida

NWS Tallahassee, FL issued this flash flood warning at Jul 1, 2024, 4:54 PM EDT for Madison County, Florida. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2024, 4:54 PM EDT (20:54 UTC)
Expired
Jul 1, 2024, 6:30 PM EDT
In force
96 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Madison County, FL

The radar

The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2024-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2024-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WGUS52 KTAE 012054
FFWTAE
FLC079-012230-
/O.NEW.KTAE.FF.W.0048.240701T2054Z-240701T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
454 PM EDT Mon Jul 1 2024

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Central Madison County in Big Bend Florida...

* Until 630 PM EDT.

* At 454 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Madison, Hopewell, Hanson, Cherry Lake, Hamburg and Moseley Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3026 8342 3026 8343 3026 8347 3027 8347
      3028 8347 3030 8347 3030 8350 3030 8353
      3030 8359 3030 8361 3030 8362 3055 8353
      3059 8351 3057 8329 3052 8328

FLASH FLOOD...RADAR INDICATED

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:40 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 1, 2:40 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
240 PM EDT Mon Jul 1 2024

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Tuesday)
Issued at 207 PM EDT Mon Jul 1 2024

A weak cold front is trudging into the Southeast this afternoon and
has been one of the focal points for showers and thunderstorms. One
of the other focal points has been the seabreeze, which got an early
start in Taylor County this morning. All of that will combine to
produce scattered to numerous showers and storms across the region
this afternoon into this evening. Locally heavy rain is the primary
concern, but some gusty winds are possible within the strongest
storms. Additional showers and storms are possible again Tuesday as
the front stalls over the region.

A slight weakness between two H5 ridges is allowing the region to
see a weak cold front enter the Southeast. However, a 594dm H5 ridge
builds in from the west and cause the front to stall over the region
during the near term. Combine this with ample moisture with
precipitable water values (PWATs) between 2.1" to 2.4" and possible
boundary interactions with the seabreeze and outflows means there is
the potential for scattered to numerous showers and storms again
Tuesday. Confidence isn't quite there to extend the Flood Watch into
Tuesday at this time. That said, there remains the chance for some
very heavy rain within any of the stronger storms, which could lead
to localized flooding in urban and poor-drainage areas.

The weak cold front should be just strong enough to knock down
daytime highs a few degrees, especially when you factor in possible
cloud cover and showers/storms around the area, with highs in the
upper 80s to lower 90s. A bit of drier air at the surface should
also bring heat indices down to between 98 to 105 degrees Tuesday
afternoon. Overnight lows tonight will remain quite mild with
temperatures remaining in the middle to upper 70s.

&&

.SHORT TERM...
(Tuesday night through Wednesday night)
Issued at 207 PM EDT Mon Jul 1 2024

The short term will serve as a bit of a transition period between
the wetter pattern we've been in and another ridge settling in
over the area. The stalled front overhead is forecast to wash out
on Wednesday but could still provide a bit of a focusing mechanism
for shower and thunderstorm development Wednesday afternoon. A few
of these storms could produce locally heavy rainfall and could
cause isolated flooding issues if it falls over already saturated
areas. Very humid conditions will continue to persist, as high
temperatures are only forecast in the low to mid 90s but heat
indices will max out in the 105 to 112 degree range. Lows will
remain quite warm in the mid 70s.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 207 PM EDT Mon Jul 1 2024

Hotter and slightly drier conditions are expected for the long
term as deep layer ridging sets up over the area. This ridge will
help suppress showers and thunderstorms with only an isolated to
scattered chance generally expected in the afternoons. High
temperatures will also soar into the mid to upper 90s or even near
100 once again, with max heat indices in the 106-114 degree range.
If this forecast holds, several days of heat advisories appear
likely. Lows will continue to not be helpful in cooling off, only
dropping into the mid to upper 70s in the overnights.

&&

.AVIATION...
(18Z TAFS)
Issued at 1254 PM EDT Mon Jul 1 2024

Scattered to numerous showers and thunderstorms are anticipated this
afternoon and into the evening hours. MVFR to IFR conditions are
possible within any of the storms that may pass over the aerodromes,
with the best chance for that being KVLD and KTLH with lesser
chances elsewhere. Otherwise, VFR to MVFR conditions are generally
expected to prevail with light to moderate northeasterly to
southeasterly winds.

There is the potential for some lower ceilings and visibility
tonight, but kept it MVFR at this time. Although IFR conditions
are possible with an outside chance at LIFR conditions.

&&

.MARINE...
Issued at 207 PM EDT Mon Jul 1 2024

South to southwest winds are expected through much of the week.
Seas should be around 1 to 2 feet as a result. Scattered showers
and storms are expected through the early portion of the week,
with activity generally greatest in the overnight and early
morning hours as the diurnal land breeze circulation is at its
peak.

&&

.FIRE WEATHER...
Issued at 207 PM EDT Mon Jul 1 2024

Hot and moist conditions are expected through the next several
days with scattered to widespread showers and thunderstorms each
day. Some storms could produce locally heavy rainfall along with
gusty and erratic winds. Otherwise, there are no fire weather
concerns.

&&

.HYDROLOGY...
Issued at 207 PM EDT Mon Jul 1 2024

A flood watch remains in effect for most of the area this evening.
Scattered to widespread showers and thunderstorms are expected
across much of the area today, some of which may produce locally
heavy rainfall. Since storm motions are fairly slow, some flooding
may occur if heavy rainfall rates remain parked over the same
areas for a prolonged period of time. Widespread 1 to 3 inches of
rainfall is expected, with isolated higher amounts possible.

Another round of locally heavy rainfall may be possible on
Tuesday, but confidence is too low to extend the Flood Watch at
this point. If we get a lot of heavy rainfall today and remain
confident in heavy rainfall tomorrow, the watch may be extended
through tomorrow evening.

No river flooding is expected at this time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   77  89  75  92 /  40  70  30  60
Panama City   79  89  78  90 /  60  70  30  50
Dothan        76  90  74  91 /  40  70  30  60
Albany        76  89  73  92 /  50  70  30  50
Valdosta      76  90  75  92 /  50  70  40  70
Cross City    76  91  75  94 /  30  60  40  60
Apalachicola  80  88  79  88 /  40  70  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
     FLZ007>018-026-027-108-112-114.

     Flood Watch until 11 PM EDT this evening for FLZ015>019-026>029-
     034-115-118-127-128-134.

     High Rip Current Risk through late Tuesday night for FLZ108-112-
     114-115.

GA...Heat Advisory until 8 PM EDT this evening for GAZ120>126-142>145-
     155>158.

     Flood Watch until 11 PM EDT this evening for GAZ143>148-155>161.

AL...Heat Advisory until 7 PM CDT this evening for ALZ065>069.

GM...None.
&&

NEAR TERM...Reese
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...Reese
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Jul 1, 3:15 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM EDT Mon Jul 1 2024

FLZ017-011945-
Leon FL-
315 PM EDT Mon Jul 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LEON COUNTY THROUGH
345 PM EDT...

At 315 PM EDT, Doppler radar was tracking a strong thunderstorm over
Florida State University, moving southwest at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A and M,
Tallahassee Community College, Doak Campbell Stadium, Lake Bradford,
Ralford Greenway, Macon Community Park, Leon Sinks, Gaither Community
Center, Lake Munson, Tallahassee Memorial Hosp, Walker Ford Community
Center, South City, Eight Mile Pond, Griffin Heights, Fred George
Park, Lake Ella, and Callen Neighborhood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3030 8425 3030 8459 3034 8460 3055 8430
      3043 8415 3028 8424
TIME...MOT...LOC 1915Z 043DEG 8KT 3044 8429

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jul 1, 3:26 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
326 PM EDT Mon Jul 1 2024

FLZ028-128-012015-
Inland Taylor FL-Coastal Taylor FL-
326 PM EDT Mon Jul 1 2024

...A STRONG THUNDERSTORM WILL IMPACT TAYLOR COUNTY THROUGH 415 PM
EDT...

At 326 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Perry, moving northwest at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perry, Pinland, Fish Creek, Jug Island, Secotan, Boyd, Smith, Cabbage
Grove, Adams Beach, Scanlon, Econfina, Dekle Beach, Jack Lee Island,
Keaton Beach, Bird Island, Foley, Blue Springs, Perry-Foley Airport,
Bucell Junction, and Athena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2974 8357 2991 8372 3006 8401 3011 8401
      3010 8400 3009 8400 3013 8397 3019 8395
      3019 8393 3024 8392 3027 8388 3027 8386
      3028 8385 3015 8339
TIME...MOT...LOC 1926Z 113DEG 17KT 2995 8358

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jul 1, 3:53 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
353 PM EDT Mon Jul 1 2024

FLZ012-014-112-114-012045-
Coastal Bay FL-Inland Bay FL-Inland Gulf FL-Coastal Gulf FL-
353 PM EDT Mon Jul 1 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GULF AND
SOUTHEASTERN BAY COUNTIES THROUGH 445 PM EDT/345 PM CDT/...

At 353 PM EDT/253 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Wewahitchka, or 14 miles north of Port St. Joe,
moving west at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mexico Beach, Tyndall Air Force Base, Wewahitchka, Overstreet,
Honeyville, Davis Beach, Allanton, Wetappo, Beacon Hill, Dalkeith,
and Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2980 8541 2998 8553 3020 8553 3020 8521
      2996 8512
TIME...MOT...LOC 1953Z 070DEG 10KT 3002 8524

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jul 1, 4:17 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Mon Jul 1 2024

FLZ016-017-026-027-012045-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
417 PM EDT Mon Jul 1 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAKULLA...
SOUTHWESTERN GADSDEN...CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES
THROUGH 445 PM EDT...

At 416 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Greensboro, or 15 miles southwest of Midway, moving
southwest at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Telogia, East Camp, Jewel Fire Tower, Poplar Camp, Smith Creek,
Juniper, Woods, Hosford, Lowry, Wetumpka, Bloxham, and Clio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3054 8467 3027 8442 3016 8452 3009 8471
      3034 8502 3055 8484
TIME...MOT...LOC 2016Z 054DEG 17KT 3037 8467

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jul 1, 4:31 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
431 PM EDT Mon Jul 1 2024

FLZ012-112-012115-
Coastal Bay FL-Inland Bay FL-
431 PM EDT Mon Jul 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BAY COUNTY THROUGH
515 PM EDT/415 PM CDT/...

At 431 PM EDT/331 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Callaway, moving west at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park,
Southport, Cedar Grove, Dirego Park, Beacon Beach, College Station,
Bayou George, Biltmore Beach, Brannonville, Millville, Vicksburg, and
Wetappo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3034 8574 3030 8539 3004 8539 3001 8564
      3016 8580
TIME...MOT...LOC 2031Z 087DEG 17KT 3013 8548

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jul 1, 4:46 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
446 PM EDT Mon Jul 1 2024

FLZ026-012115-
Liberty FL-
446 PM EDT Mon Jul 1 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LIBERTY COUNTY THROUGH
515 PM EDT...

At 446 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Blountstown, moving west at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Telogia, Vilas, Woods, Hosford, Lowry, Jensen Place, Nixon Garden,
Central City, and Clio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3015 8493 3034 8505 3036 8503 3037 8504
      3038 8503 3039 8501 3045 8478 3034 8470
      3033 8472 3032 8470 3029 8473 3027 8473
TIME...MOT...LOC 2046Z 072DEG 18KT 3034 8484

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:17 PM EDTSpecial Weather StatementTAEJackson43 min
Jun 30, 8:24 PM EDTSpecial Weather StatementTAEWalton36 min
Jun 30, 8:38 PM EDTSpecial Weather StatementTAEHolmes, Washington22 min
Jun 30, 8:56 PM EDTSpecial Weather StatementTAEHolmes, Jackson, Washington49 min
Jun 30, 10:28 PM EDTSpecial Marine WarningTAE92 min
Jul 1, 12:46 AM EDTAreal Flood AdvisoryTAEDixie74 min
Jul 1, 1:22 AM EDTFlash Flood WarningTAEDixie2 hr
Jul 1, 2:34 AM EDTHeat AdvisoryTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more17 hr
Jul 1, 6:32 AM EDTSpecial Marine WarningTAE88 min
Jul 1, 2:47 PM EDTSpecial Weather StatementTAELeon28 min
Jul 1, 2:51 PM EDTSpecial Weather StatementTAELiberty39 min
Jul 1, 2:57 PM EDTSpecial Weather StatementTAETaylor33 min
Jul 1, 3:13 PM EDTSpecial Marine WarningTAE92 min
Jul 1, 3:15 PM EDTSpecial Weather StatementTAELeon30 min
Jul 1, 3:26 PM EDTSpecial Weather StatementTAETaylor49 min
Jul 1, 3:53 PM EDTSpecial Weather StatementTAEGulf52 min
Jul 1, 4:02 PM EDTSpecial Marine WarningTAE118 min
Jul 1, 4:17 PM EDTSpecial Weather StatementTAELiberty28 min
Jul 1, 4:25 PM EDTAreal Flood AdvisoryTAEMadison29 min
Jul 1, 4:29 PM EDTSpecial Marine WarningTAE91 min
Jul 1, 4:31 PM EDTSpecial Weather StatementTAEBay44 min
Jul 1, 4:44 PM EDTSevere Thunderstorm WarningTAEBay42 min
Jul 1, 4:46 PM EDTSpecial Weather StatementTAELiberty29 min
Jul 1, 5:19 PM EDTSpecial Marine WarningTAE86 min
Jul 1, 5:36 PM EDTSpecial Weather StatementTAEBay24 min
Jul 1, 5:51 PM EDTSevere Thunderstorm WarningTAEBay39 min
Jul 1, 5:59 PM EDTSpecial Weather StatementTAEJackson46 min
Jul 1, 6:19 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington54 min
Jul 1, 6:37 PM EDTSpecial Weather StatementTAELeon23 min
Jul 1, 6:43 PM EDTSpecial Marine WarningTAE92 min
Jul 1, 7:12 PM EDTSpecial Weather StatementTAEWashington33 min

Nearby

Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.